PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
1998 | 45 | 1 | 41-46
Tytuł artykułu

Homotopical dynamics of gradient flows

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
In this paper we will be interested in results surrounding the following basic question: what are the homotopy properties that one can extract from a gradient flow? We approach this question by decomposing it into three parts: 1. Identify what are the homotopical objects that are provided by the flow (e.g. critical points, Conley indexes). 2. Discover what are the relations that have to be satisfied by these objects (e.g. Morse inequalities, Lusternik-Schnirelmann type inequalities). 3. (The Realizability Problem.) Given some homotopy objects that satisfy the relations from 2., is there a corresponding flow? Is this flow unique up to some equivalence relation? We will consider only gradient flows induced by functions with isolated critical points, restrict our discussion to the finite dimensional, compact context and concentrate on the non-Morse case. One way to look at these questions in this case is to first treat numerical invariants, then local invariants, and finally, pairwise invariants (that concern pairs of consecutive critical points)... At each level, we can look at the points 1.,2.,3. above.
Słowa kluczowe
Rocznik
Tom
45
Numer
1
Strony
41-46
Opis fizyczny
Daty
wydano
1998
Twórcy
  • Université de Lille 1, U.F.R. de Mathématiques, & U.R.A 751 au CNRS, 59655 Villeneuve D'Ascq, France
Bibliografia
  • [1] T. Bartsch, Critical point theory and group actions, Springer 1993.
  • [2] M. Clapp and D. Puppe, The generalized Lusternik-Schnirelmann category of a product space, Trans. of the A.M.S. 321 (1990), 525-532.
  • [3] R. Cohen, J. D. S. Jones and G. Segal, Homotopical Morse Theory, preprint 1992.
  • [4] R. Cohen, J. D. S. Jones and G. Segal, Floer's infinite dimensional Morse theory and homotopy theory, The Floer memorial Volume, Birkhäuser (1995).
  • [5] Ch. Conley, Isolated invariant sets and the Morse index, CBMS Regional Conf. Ser. in Math. 38, Amer. Math. Soc., Providence, R. I., 1976.
  • [6] O. Cornea, Cone-length and Lusternik Schnirelmann category, Topology 33 (1994), 95-111.
  • [7] O. Cornea, Strong L.S.-category equals cone-length, Topology 34 (1995), 377-381.
  • [8] O. Cornea, Cone-decompositions and degenerate critical points, Proc. of the London Math. Soc. 77 (1998), 437-461.
  • [9] O. Cornea, Spanier-Whitehead duality and critical points, Homotopy Theory via Algebraic Geometry and Group Representations, AMS Contemp. Math. 220 (1998).
  • [10] O. Cornea, Some properties of relative L.S.-category, Fields Inst. Commun. 19, AMS (1998), 67-72.
  • [11] O. Cornea, Y. Felix and J. M. Lemaire, Rational Category and Cone-length of Poincaré Complexes, Topology 37 (1998), 743-748.
  • [12] O. Cornea, Homotopical Dynamics: Suspension and Duality, to appear in Erg. Theory & Dyn. Syst.
  • [13] O. Cornea, Homotopical Dynamics II: Hopf invariants smoothings and the Morse complex, preprint August 1998.
  • [14] E. N. Dancer, Degenerate critical points, homotopy indices and Morse inequalities, J. Reine Ang. Math. 350 (1984), 1-22.
  • [15] N. Dupont, A counterexample to the Lemaire-Sigrist conjecture, to appear in Topology.
  • [16] Y. Eliashberg and M. Gromov, Lagrangian Intersection Theory, preprint December 1996.
  • [17] E. Fadell and S. Y. Husseini, Relative category, products and coproducts, preprint 1994.
  • [18] Y. Félix and S. Halperin, Rational L.S. category and its applications, Trans. of the A.M.S. 273 (1982), 1-37 .
  • [19] Y. Félix and J. C. Thomas, Sur la structure des espaces de L.S. catégorie deux, Ill. J. of Math. 30 (1986), 574-593 .
  • [20] J. Franks, Morse-Smale flows and homotopy theory, Topology 18 (1979), 199-215.
  • [21] R. Franzosa, Connection matrices for the Conley index, Trans. AMS.
  • [22] T. Ganea, Lusternik-Schnirelmann category and strong category, Ill. J. of Math. 11 (1967), 417-427.
  • [23] I. M. James, On category, in the sense of Lusternik and Schnirelmann, Topology 17 (1978), 331-348.
  • [24] J.-M. Lemaire and F. Sigrist, Sur les invariants d'homotopie rationnelles liés à la L.S. catégorie, Comm. Math. Helv. 56 (1981), 103-122.
  • [25] L. Ljusternik and L. Schnirelmann, Méthodes topologiques dans les problèmes variationnels, Hermann, Paris, (1934).
  • [26] C. McCord, Poincaré-Lefschetz duality for the homology Conley index, Trans. of the A.M.S. 329 (1992), 233-252.
  • [27] P. M. Moyaux, Two lower bounds for the relative Lusternik Schnirelmann category, preprint Spring 1998.
  • [28] J. Pears, Degenerate Critical Points and the Conley Index, Thesis, University of Edinburgh, 1995.
  • [29] Y. Rudyak, On category weight and its applications, To appear in Topology.
  • [30] Y. Rudyak and J. Oprea, The Lusternik Schnirelmann category of Symplectic Manifolds, preprint, Summer 1997.
  • [31] D. Salamon, Connected simple systems and the Conley index of isolated invariant sets, Trans of the A.M.S. 291 (1985) 1-41.
  • [32] J. Strom, Two special cases of the Ganea conjecture, To appear in Trans. of the A.M.S.
  • [33] F. Takens, The Lusternik-Schnirelmann categories of a product space. Comp. Math. 22 (1970), 175-180.
  • [34] L. Vanderbrouck, Adjunction spaces satisfying the Ganea conjecture, preprint 1997.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-bcpv45i1p41bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.